MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 EQUISTREAM SPLIT TIP; DIALYSIS CATHETER

C.R. BARD, INC. (BASD) -3006260740 EQUISTREAM SPLIT TIP; DIALYSIS CATHETER
Catalog Number 5903230
Medical Device Problem Codes Nonstandard Device (1420); Air/Gas in Device (4062)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 06/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent tunneled hemodialysis (hd) catheter placement.During the placement of a tunneled hemodialysis (hd) line, it was reported that the valve of the peel-away sheath malfunctioned and did not prevent air from entering the patient¿s venous system.Immediate corrective actions included placing the patient on a higher oxygen level and positioning them on their left side.The patient was stabilized, and the physician deemed it safe to continue and complete the procedure.However, upon returning to the ward, the patient began to decompensate, requiring intubation and transfer to the icu for further management.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.The investigation is inconclusive for the reported valve malfunction and air/gas in device issues as no objective evidence was provided for review.A definitive root cause could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D4 (unique identifier (udi) #), g3, h6 (component, method).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent tunneled hemodialysis hd catheter placement.During the placement of a tunneled hemodialysis hd line, it was reported that the valve of the peel-away sheath malfunctioned and did not prevent air from entering the patient's venous system.Immediate corrective actions included placing the patient on a higher oxygen level and positioning them on their left side.The patient was stabilized, and the physician deemed it safe to continue and complete the procedure.However, upon returning to the ward, the patient began to decompensate, requiring intubation and transfer to the icu for further management.The current status of the patient is unknown.

Brand Name
EQUISTREAM SPLIT TIP
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23904087
Report Number3006260740-2025-10047
Device Sequence Number20766379
Product Code MSD
UDI-Device Identifier00801741013706
UDI-Public(01)00801741013706(11)240322(17)251231(10)REJP1203
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K090101
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number5903230
Device Lot NumberREJP1203
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer02/16/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown